Hi everyone, had something interesting happen to me last year. I take meds for more than just diabetes and changed one of my antidepressants. Upon receiving the results from my a1c my dr. phoned and was quite alarmed that over the last 6 months my number went from 7.3 to 9.5. My diabetes drugs were increased and I joined this forum as I was to begin insulin as well. She had said to start at 10units and increase nightly until my levels were within the normal range. I kept going until I was at 56 units and still no better...upon research I changed my antidepressants twice before finally settling on cipralex and ritalin and clonazepam. Then I started feeling ill, went to the hospital not recognizing that my sugar had dropped suddenly... had blood work done, dr. phoned and said I was over medicated... a1c had dropped to 6.5! Am on metformin only, now, loosing weight following the dr. Berstein advice. I'm going to ask to be put on something other than metformin when I go back in a couple of weeks, don't like what i'm hearing about it lately... Ok, my message is, be sure and check your drug interactions, don't leave it up to you dr. do your own research! Take care everyone, Karen
Doctors are the wrong person to ask about drugs interactions. Pharmacist are the experts to consult with when it comes to information about medications. I'm glad you're doing better..the saying goes "experience is the best eacher." Although none of us want to learn that way...take care.